Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Omaha, NE

January 31, 20227 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Jan 31, 2022, 2:53 AM CST for 7 counties in Nebraska. It took effect at Jan 31, 2022, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2022, 2:53 AM CST (08:53 UTC)
In effect from
Jan 31, 2022, 11:00 AM CST
Expired
Jan 31, 2022, 6:00 PM CST
In force
7 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS83 KOAX 310853
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
253 AM CST Mon Jan 31 2022

NEZ043-050-065-066-078-311000-
/O.CAN.KOAX.FW.A.0001.220131T1700Z-220201T0000Z/
Colfax-Butler-Seward-Lancaster-Saline-
253 AM CST Mon Jan 31 2022

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR COLFAX, BUTLER, SEWARD, LANCASTER AND SALINE 
COUNTIES...

The National Weather Service in Omaha/Valley has cancelled the
Fire Weather Watch.

While dry conditions are expected in these areas, both sustained
wind speeds and wind gusts are forecast to be below warning
criteria. Very high fire danger is expected for these areas.

$$

NEZ011-012-016-017-030-031-042-311700-
/O.UPG.KOAX.FW.A.0001.220131T1700Z-220201T0000Z/
/O.NEW.KOAX.FW.W.0002.220131T1700Z-220201T0000Z/
Knox-Cedar-Antelope-Pierce-Boone-Madison-Platte-
253 AM CST Mon Jan 31 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 11 AM this morning to 6 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Nebraska, Knox, Cedar, Antelope, Pierce, 
  Boone, Madison and Platte.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that ignite will spread rapidly and 
  exhibit extreme behavior. Outdoor burning is not recommended. 
  If fires develop, they will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
730 
WWUS83 KOAX 312359
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
559 PM CST Mon Jan 31 2022


NEZ011-012-016-017-030-031-042-010100-
/O.EXP.KOAX.FW.W.0002.000000T0000Z-220201T0000Z/
Knox-Cedar-Antelope-Pierce-Boone-Madison-Platte-
559 PM CST Mon Jan 31 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY IN NORTHEAST NEBRASKA...

The threat of widespread critical fire weather is low for the 
remainder of the evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:31 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 30, 11:31 PM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1131 PM CST Sun Jan 30 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 236 PM CST Sun Jan 30 2022

Main forecast problems are fire weather for Monday, snow on
Wednesday in the southeast, and cold temperatures on Thursday and
Friday morning.

Upper riding will occur over the area on Monday. This will allow
warm advection and strong south wind flow. Temperatures were
adjusted higher than guidance and most of the area will have highs
in the mid 50s to lower 60s. Dew points are forecast to be in the
teens across the CWA and the Fire Weather Watch for tomorrow.
Cedar County was also added to the Fire Weather Watch due to lower
dew points and warmer temperatures.

Upper shortwave trough moving across the northern Plains on
Monday night will drive a cold front across the region. After a
cooler day on Tuesday another surge of colder air moves into the
area later in the day. Deep upper trough across the western US
dives southeast aided by energy rotating around deep upper low
over Hudson's Bay. Isentropic lift will create snow north of front
extending from central Oklahoma to southern Illinois. Main snow
band is expected to stay south of the OAX CWA, with only southeast
counties getting a chance of light snow. Temperatures on Wednesday
through Friday morning will be very cold with highs in the teens
Wednesday and Thursday and lows 5 to -5 Wednesday and Thursday
night.

Temperature are expected to moderate to the 30s Friday and 40s
Saturday as Arctic Airmass exits the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1131 PM CST Sun Jan 30 2022

The main aviation impact during the TAF period is the potential
for low level wind shear. KOAX 88D VAD detecting 30kt southerly
winds 2K AGL that appears to be associated with a mid-level speed
max tightening the mid- to upper kinematics Minnesota into Iowa.It
zips by fairly quickly allowing gradient to relax. As a result
introduced a short period of directional and speed LLWS between
surface and 2K AGL for KOMA 06-08z. Another round of mainly speed
LLWS between surface and 2K AGL expected for all three TAF sites
01/02z or late Otherwise, VFR ceilings and visibilities will
prevail through the TAF period.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from 11 AM CST Monday through Monday
     afternoon for NEZ011-012-016-017-030-031-042-043-050-065-
     066-078.

IA...None.
&&

DISCUSSION...Smith
AVIATION...Fortin
Hazardous weather outlook, Jan 30, 10:25 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1025 PM CST Sun Jan 30 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-311830-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1025 PM CST Sun Jan 30 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Monday

Dry and windy conditions are expected to develop Monday afternoon,
with very high to extreme fire danger possible. A Fire Weather
Watch has been issued for much of central Nebraska and portions
of northeast and southeast Nebraska.

.DAYS TWO THROUGH SEVEN...Monday night through Sunday

Snow chances are continuing to shift southward, some minor accumulating
snow appears possible from late Tuesday night through late
Wednesday. Snow totals are expected to be the highest south of the
area into Kansas and Missouri.

Wind chill temperatures from 15 to 20 degrees below zero are
possible Thursday night into early Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.